Alert archive / Missouri / River Flood Warnings in 2012

River Flood Warning 34, NWS Kansas City, MO

April 16, 20124 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Apr 16, 2012, 2:01 PM CDT for 4 counties in Missouri. It took effect at Apr 17, 2012, 12:25 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 2:01 PM CDT (19:01 UTC)
In effect from
Apr 17, 2012, 12:25 AM CDT
Expired
Apr 17, 2012, 11:05 PM CDT
In force
23 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.89 ft at Apr 17, 2012, 8:00 AM CDT.

actionminormoderate202504/1604/1704/1804/19
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WGUS43 KEAX 161901
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
201 PM CDT MON APR 16 2012
  
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-171901-
/O.NEW.KEAX.FL.W.0034.120417T1251Z-120419T1047Z/
/SNZM7.1.ER.120417T1251Z.120417T1800Z.120418T1047Z.NO/
201 PM CDT MON APR 16 2012

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GRAND RIVER NEAR SUMNER.
* FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT.
* AT  1:45 PM MONDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 26.6 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   20.6   MON 02 PM   26.6 EARLY TUE AFTERNOON

$$
6 follow-up statements
214 
WGUS83 KEAX 170115
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
815 PM CDT MON APR 16 2012
   

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-180115-
/O.EXT.KEAX.FL.W.0034.120417T0525Z-120419T0738Z/
/SNZM7.1.ER.120417T0525Z.120417T1800Z.120418T0738Z.NO/
815 PM CDT MON APR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT.
* AT  7:45 PM MONDAY THE STAGE WAS 25.2 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 27.1 FEET BY EARLY TUESDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   25.2   MON 08 PM   27.1 EARLY TUESDAY 
AFTERNOON

$$

cdb
774 
WGUS43 KEAX 170954
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
454 AM CDT TUE APR 17 2012
  


...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSOURI...

  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-180954-
/O.CON.KEAX.FL.W.0034.000000T0000Z-120419T0738Z/
/SNZM7.2.ER.120417T0230Z.120417T1800Z.120418T0738Z.NO/
454 AM CDT TUE APR 17 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE GRAND RIVER NEAR SUMNER.
* AT  4:45 AM TUESDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY 
  MORNING.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.8   TUE 05 AM   28.1 THIS AFTERNOON

$$
940 
WGUS83 KEAX 171032
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
532 AM CDT TUE APR 17 2012
   

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI... 

  PLATTE RIVER NEAR AGENCY AFFECTING BUCHANAN COUNTY.
  PLATTE RIVER AT SHARPS STATION AFFECTING PLATTE COUNTY.
  PLATTE RIVER NEAR PLATTE CITY AFFECTING PLATTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-181032-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-120419T0336Z/
/SNZM7.2.ER.120417T0230Z.120417T1800Z.120418T0336Z.NO/
532 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* UNTIL WEDNESDAY EVENING.
* AT  4:45 AM TUESDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.8   TUE 05 AM   28.0 THIS AFTERNOON

$$

MOC021-181031-
/O.CON.KEAX.FL.W.0031.000000T0000Z-120419T0226Z/
/AGYM7.1.ER.120416T0023Z.120416T2230Z.120418T0226Z.NO/
532 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR AGENCY.
* UNTIL WEDNESDAY EVENING.
* AT  4:30 AM TUESDAY THE STAGE WAS 23.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 20.0 FEET...LOW-LYING AREAS EAST OF AGENCY BEGIN TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  AGENCY          20   23.4   TUE 04 AM   23.4 THIS MORNING

$$

MOC165-181031-
/O.CON.KEAX.FL.W.0032.000000T0000Z-120420T0613Z/
/SSTM7.1.ER.120417T1008Z.120418T1200Z.120419T0613Z.NO/
532 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER AT SHARPS STATION.
* UNTIL LATE THURSDAY NIGHT.
* AT  4:30 AM TUESDAY THE STAGE WAS 25.9 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 28.1 FEET BY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 26.0 FEET...LOW-LYING RURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  SHARPS STATION  26   25.9   TUE 04 AM   28.1 WEDNESDAY MORNING

$$

MOC165-181031-
/O.CON.KEAX.FL.W.0033.120417T1330Z-120420T1000Z/
/PLCM7.1.ER.120417T1330Z.120419T0000Z.120419T1000Z.UU/
532 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR PLATTE CITY.
* FROM THIS MORNING TO LATE THURSDAY NIGHT.
* AT 11:10 AM MONDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 22.1 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 22.0 FEET...FLOODING OCCURS AT HUMPHREYS ACCESS AREA WHICH IS 
  LOCATED 5 MILES DOWNSTREAM FROM PLATTE CITY. 300 ACRES OF PASTURE 
  IS ALSO FLOODED.
* AT 20.0 FEET...CROPLAND NEAR STATE HIGHWAY 92 NEAR PLATTE CITY 
  BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  PLATTE CITY     20   15.2   MON 11 AM   22.1 WEDNESDAY EVENING

$$
805 
WGUS83 KEAX 171456
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
956 AM CDT TUE APR 17 2012
   

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI... 

  PLATTE RIVER NEAR AGENCY AFFECTING BUCHANAN COUNTY.
  PLATTE RIVER AT SHARPS STATION AFFECTING PLATTE COUNTY.
  PLATTE RIVER NEAR PLATTE CITY AFFECTING PLATTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-181456-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-120419T0109Z/
/SNZM7.1.ER.120417T0230Z.120417T1300Z.120418T0109Z.NO/
956 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* UNTIL WEDNESDAY EVENING.
* AT  9:45 AM TUESDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   27.8   TUE 10 AM   27.7 THIS AFTERNOON

$$

MOC021-181455-
/O.CON.KEAX.FL.W.0031.000000T0000Z-120418T2241Z/
/AGYM7.1.ER.120416T0023Z.120416T2230Z.120417T2241Z.NO/
956 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR AGENCY.
* UNTIL WEDNESDAY AFTERNOON.
* AT  9:30 AM TUESDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 20.0 FEET...LOW-LYING AREAS EAST OF AGENCY BEGIN TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  AGENCY          20   22.5   TUE 09 AM   21.8 THIS AFTERNOON

$$

MOC165-181455-
/O.CON.KEAX.FL.W.0032.000000T0000Z-120419T2100Z/
/SSTM7.1.ER.120417T1130Z.120418T1200Z.120418T2100Z.NO/
956 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER AT SHARPS STATION.
* UNTIL THURSDAY AFTERNOON.
* AT  9:30 AM TUESDAY THE STAGE WAS 26.1 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  AFTERNOON.
* AT 26.0 FEET...LOW-LYING RURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  SHARPS STATION  26   26.1   TUE 09 AM   27.5 WEDNESDAY MORNING

$$

MOC165-181455-
/O.CON.KEAX.FL.W.0033.000000T0000Z-120420T0040Z/
/PLCM7.1.ER.120417T1209Z.120418T1200Z.120419T0040Z.UU/
956 AM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR PLATTE CITY.
* UNTIL THURSDAY EVENING.
* AT  9:15 AM TUESDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* AT 20.0 FEET...CROPLAND NEAR STATE HIGHWAY 92 NEAR PLATTE CITY 
  BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  PLATTE CITY     20   20.5   TUE 09 AM   21.5 WEDNESDAY MORNING

$$
946 
WGUS83 KEAX 172331
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
631 PM CDT TUE APR 17 2012
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  PLATTE RIVER NEAR AGENCY AFFECTING BUCHANAN COUNTY.

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI... 

  GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.
  THE PLATTE RIVER AT SHARPS STATION AS WELL AS AT PLATTE CITY...AFFECTING PLATTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WEATHER.GOV/KC.

&&

MOC021-180001-
/O.CAN.KEAX.FL.W.0031.000000T0000Z-120418T2241Z/
/AGYM7.1.ER.120416T0023Z.120416T2230Z.120417T2028Z.NO/
631 PM CDT TUE APR 17 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE PLATTE RIVER NEAR AGENCY.
* AT  5:30 PM TUESDAY THE STAGE WAS 19.0 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT  3:28 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.2 FEET BY 
  WEDNESDAY MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  AGENCY          20   19.0   TUE 05 PM   17.9 THIS EVENING

$$

MOC033-041-115-117-182331-
/O.CON.KEAX.FL.W.0034.000000T0000Z-120419T0109Z/
/SNZM7.1.ER.120417T0230Z.120417T1300Z.120418T0109Z.NO/
631 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* UNTIL WEDNESDAY EVENING.
* AT  5:45 PM TUESDAY THE STAGE WAS 26.5 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   26.5   TUE 06 PM   26.5 THIS EVENING

$$

MOC165-182330-
/O.CON.KEAX.FL.W.0032.000000T0000Z-120419T2100Z/
/SSTM7.1.ER.120417T1130Z.120418T1200Z.120418T2100Z.NO/
631 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER AT SHARPS STATION.
* UNTIL THURSDAY AFTERNOON.
* AT  5:30 PM TUESDAY THE STAGE WAS 26.5 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  AFTERNOON.
* AT 26.0 FEET...LOW-LYING RURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  SHARPS STATION  26   26.5   TUE 05 PM   27.5 WEDNESDAY MORNING

$$

MOC165-182330-
/O.CON.KEAX.FL.W.0033.000000T0000Z-120420T0040Z/
/PLCM7.1.ER.120417T1209Z.120418T1200Z.120419T0040Z.UU/
631 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR PLATTE CITY.
* UNTIL THURSDAY EVENING.
* AT  3:16 PM TUESDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* AT 20.0 FEET...CROPLAND NEAR STATE HIGHWAY 92 NEAR PLATTE CITY 
  BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  PLATTE CITY     20   20.4   TUE 03 PM   21.5 WEDNESDAY MORNING

$$
824 
WGUS83 KEAX 180405
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1105 PM CDT TUE APR 17 2012
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  GRAND RIVER NEAR SUMNER....AFFECTING LIVINGSTON...CARROLL...CHARITON 
  AND LINN COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  PLATTE RIVER AT SHARPS STATION AS WELL AS NEAR PLATTE CITY...AFFECTING 
  PLATTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC033-041-115-117-180435-
/O.CAN.KEAX.FL.W.0034.000000T0000Z-120419T0109Z/
/SNZM7.1.ER.120417T0230Z.120417T1300Z.120418T0039Z.NO/
1105 PM CDT TUE APR 17 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GRAND RIVER NEAR SUMNER.
* AT 10:45 PM TUESDAY THE STAGE WAS 25.1 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* FELL BELOW FLOOD STAGE AT  7:39 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.2 FEET BY THURSDAY
  MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   25.1   TUE 11 PM   24.4 EARLY WEDNESDAY 
MORNING

$$

MOC165-190404-
/O.EXT.KEAX.FL.W.0032.000000T0000Z-120419T1918Z/
/SSTM7.1.ER.120417T1130Z.120418T1200Z.120418T1918Z.NO/
1105 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER AT SHARPS STATION.
* UNTIL THURSDAY AFTERNOON.
* AT 10:30 PM TUESDAY THE STAGE WAS 26.6 FEET. 
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.8 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY AFTERNOON.
* AT 26.0 FEET...LOW-LYING RURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  SHARPS STATION  26   26.6   TUE 10 PM   26.8 WEDNESDAY MORNING

$$

MOC165-190404-
/O.EXT.KEAX.FL.W.0033.000000T0000Z-120420T0102Z/
/PLCM7.1.ER.120417T1209Z.120418T1200Z.120419T0102Z.UU/
1105 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE RIVER NEAR PLATTE CITY.
* UNTIL THURSDAY EVENING.
* AT  7:48 PM TUESDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING.
* AT 20.0 FEET...CROPLAND NEAR STATE HIGHWAY 92 NEAR PLATTE CITY 
  BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PLATTE RIVER
  PLATTE CITY     20   20.5   TUE 08 PM   21.2 WEDNESDAY MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 16, 12:19 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 16, 12:19 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT MON APR 16 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Short Term (Today-Wednesday)...

Overnight, the upper level trough and surface low that brought the
active weather over the weekend across the central CONUS continued
to lift north into the Great Lakes region. The lifting of this
trough will result in a more zonal pattern setting up over the
Central Plains through the middle of the week. With the passage of a
cold front associated with this exiting surface low, winds overnight
veered from southwest to northwest. A tight pressure gradient that
contributed to gusty winds yesterday will still be in place over the
region today -- primarily across northern Missouri. This gradient
will lead to breezy conditions early on in the day -- however not as
gusty as yesterday with gusts of only 20-25mph -- before decreasing
through the afternoon hours as the surface low progresses northward
out of the Central Plains. These breezy northwesterly winds will
advect cooler air into the region and bump afternoon temperatures
down into the lower to middle 60s.

With the more zonal pattern in place over the region, models show a
few embedded shortwaves that may result in a couple chances for
scattered precipitation over the forecast area. The first shortwave
looks to move into the Northern Plains today, dipping southward
toward the area tonight. However latest model runs show this wave
weakening as it approaches the area and shifts to the east by
Tuesday. The chance for any scattered showers to clip northern
Missouri overnight continues to decrease as the amount of available
moisture is very limited. Currently have removed any slight chance
pops during this period, but will continue to monitor. By Tuesday,
winds will shift to the south as an area of high pressure moves over
the Central Plains. The second shortwave of note will move into the
Northern Plains Tuesday night as a surface low tracks eastward
toward the Great Lakes region. Showers and thunderstorms are
possible Tuesday night into Wednesday as a cold front potentially
sags southward into the region. However, models continue to struggle
with the positioning of the cold front, which will affect the timing
and location of any precipitation into the area. Better chances for
showers and thunderstorms currently looks to be across northern and
eastern Missouri Wednesday and Wednesday evening, but confidence
remains low so have nothing more than low chance pops in for this
period. Regarding temperatures for Tuesday and Wednesday, afternoon
highs will warm back into the 70s as a southerly wind returns to the
region. The warmest day of the week looks to be Wednesday as a
tightening pressure gradient over the forecast area from the
approaching low pressure system will lead to warm air advection with
the gusty southerly winds.

ACH

A more prominent pattern shift looks to take place by the latter
half of the work week and into the weekend. On Thursday, an upper
level short wave trough will slide across the eastern Rockies and
into the plains. An associated sfc low will track from western Kansas
into eastern Iowa Thursday with a cold front pushing into the
forecast area Thursday afternoon. Sufficient moisture is expected to
advect ahead of the boundary to support shower and thunderstorm
development along and ahead of the front. Consensus numbers look
decent keeping POPs in the high chance to low likely category

As the aforementioned upper short wave trough progresses eastward,
amplified upper ridging will take shape across the western half of
the CONUS through the end of the work week. This will place the
forecast area in a predominant northwest upper flow pattern through
the upcoming weekend. This should keep temperatures near or below
average through this time frame before the upper ridge begins to
translate eastward on Sunday.

Deroche

&&

.AVIATION...

For the 18Z TAFS...VFR conditions are expected through the TAF
period with just occasional scattered clouds around 4kft this
afternoon and broken mid-level clouds around 8kft tonight. Winds
will be out of the west this afternoon around 10kts becoming light
and variable tonight. Winds will then pick back up around 10kts
tomorrow morning under clear skies.

73

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Apr 16, 1:00 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON APR 16 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT
ACROSS THE OUTLOOK AREA. IT IS STILL TOO EARLY TO DETERMINE WHETHER
SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:13 AM CDTRiver Flood WarningEAXPlatte47 hr
Apr 16, 10:13 AM CDTRiver Flood WarningEAXPlatte58 hr

Nearby

River Flood Warnings in Missouri, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.